MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HIP IMPLANT; PRSTHSS, HP, HM-, TRNNN-BRNG, FMORL, MTL/PLYCTL

SMITH & NEPHEW, INC. HIP IMPLANT; PRSTHSS, HP, HM-, TRNNN-BRNG, FMORL, MTL/PLYCTL
Model Number 71343216
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/18/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision was performed due to incorrect version on the originally implanted acetabular cup.No s+n items were implanted in the revision.
 
Additional Manufacturer Narrative
Additional information in d1, d2, d4, d11 and g5.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation and the reported event could not be confirmed.The medical investigation concluded that it was communicated that no clinically relevant supporting documentation (i.E.Explant, op-notes, x-rays) would be provided; therefore, a thorough medical investigation could not be performed.Reportedly, the root cause for the revision was ¿due to incorrect version on the originally implanted acetabular cup¿ approximately 19 years ago and the surgeon did not fault the devices.The patient impact beyond the reported revision could not be determined.Should clinically relevant documentation become available, the clinical/medical task may be re-evaluated.No further medical assessment can be rendered at this time.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes of this event could include a fit/ sizing or alignment issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
HIP IMPLANT
Common Device Name
PRSTHSS, HP, HM-, TRNNN-BRNG, FMORL, MTL/PLYCTL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9474559
Report Number1020279-2019-04407
Device Sequence Number16937585
Product Code JDH
UDI-Device Identifier03596010525185
UDI-Public03596010525185
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number71343216
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer11/19/2019
03/05/2020
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date01/16/2020
03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART NO.: 71333580 / LOT NO.: 15AM19572.; PART NO.: 71333580 / LOT NO.: 15AM19572.; PART NO.: 71343216 / LOT NO.: 13MM01036.; PART NO.: 71333580 / LOT NO.: 15AM19572
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;